International Journal of Mathematics and Mathematical Sciences
Volume 3 (1980), Issue 3, Pages 535-547

Steady state response of a nonlinear system

Sudhangshu B. Karmakar

Western Electric Company, Whippany 07981, New Jersey, USA

Received 1 November 1979

Copyright © 1980 Sudhangshu B. Karmakar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper presents a method of the determination of the steady state response for a class of nonlinear systems. The response of a nonlinear system to a given input is first obtained in the form of a series solution in the multidimensional frequency domain. Conditions are then determined for which this series solution will converge. The conversion from multidimensions to a single dimension is then made by the method of association of variables, and thus an equivalent linear model of the nonlinear system is obtained. The steady state response is then found by any technique employed with linear system.